Hail, Sullivan
- When
- June 11, 2:10 AM EST to 2:15 AM EST
- Where
- Sullivan County, Bristol
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.583, -82.183
Penny-size hail in Bristol.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 11, 1:39 AM EST, 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 239 AM EDT SUN JUN 11 2006 .SHORT TERM...(TODAY AND MONDAY)...A STATIONARY FRONT WAS LOCATED ACROSS SOUTHWEST VIRGINIA INTO KENTUCKY. THIS FRONT WILL REMAIN STATIONARY OR SLOWLY SAG INTO NORTHERN TENNESSEE THIS AFTERNOON. A SERIES OF WEAK SHORT-WAVES WILL MOVE ALONG THE BOUNDARY TODAY AND TONIGHT. AIRMASS ALONG AND SOUTH OF THE FRONT WILL ONCE AGAIN BECOME QUITE UNSTABLE WITH MLCAPES AROUND 2000 J/KG AND LIFTED INDICES OF -7 TO -9. FAIRLY VIGOROUS CONVECTION WILL DEVELOP NEAR THE BOUNDARY THIS AFTERNOON AND EVENING. NAM AND GFS SOUNDINGS SHOW THERMO- DYNAMIC PROFILES FAVORABLE FOR WET DOWNBURSTS WITH MID-LEVEL DRY AIR AND INVERTED-V SUB-CLOUD LAYER. ALSO CAN NOT RULE OUT PENNY-QUARTER SIZE HAIL GIVEN DEGREE OF INSTABILITY. WILL ISSUE A SPS CONCERNING THE POTENTIAL OF SEVERE STORMS...ESPECIALLY FOR THIS AFTERNOON AND EVENING. BY MONDAY...FRONT WILL BEGIN TO SAG SOUTH OF THE FORECAST AREA WITH DRIER AIR BEGINNING TO FILTER INTO THE REGION. WILL CONTINUE WITH A CHANCE OF STORMS...MAINLY SOUTHERN AREAS DURING THE AFTERNOON. .LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)...TROPICAL DEPRESSION NUMBER 1 (POSSIBLY TROPICAL STORM ALBERTO) WILL MOVE INTO FL AND THE CAROLINAS EARLY IN THE WEEK...BUT WILL HAVE LITTLE EFFECT ON THE FORECAST AREA. MAIN WEATHER MAKER WILL BE NORTHWEST FLOW ALOFT AND SURFACE RIDGING. GFS SOUNDINGS SHOWS AIRMASS BECOMING FAIRLY DRY. I AM ALWAYS CONCERNED ABOUT NORTHWEST FLOWS...BUT WILL CONTINUE DRY FORECAST FOR NOW. UPPER TROUGH OVER THE FAR EASTERN UNITED STATES WEAKENS AND MOVES EAST OF THE AREA BY MID-WEEK ALLOWING AN UPPER RIDGE TO BUILD OVER THE TENNESSEE VALLEY BY LATE IN THE WEEK. ALSO... SURFACE RIDGE MOVES EAST ALLOWING FOR INCREASING GULF MOISTURE BY LATE IN THE EXTENDED. WILL INCLUDE MAINLY DIURNAL-TERRAIN INDUCED CONVECTION BY SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 95 70 90 65 / 20 30 40 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 90 68 84 60 / 30 60 30 10 OAK RIDGE, TN 90 68 84 59 / 30 60 30 10 TRI CITIES AIRPORT, TN 84 63 80 53 / 50 70 50 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 300 AM EDT SUN JUN 11 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-121000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 300 AM EDT (200 AM CDT) SUN JUN 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A STATIONARY FRONT WILL REMAIN ACROSS THE REGION TODAY. PLENTY OF SUNSHINE TODAY WILL ALLOW THE AIRMASS TO BECOME VERY WARM AND UNSTABLE ALONG AND SOUTH OF THE FRONT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT TODAY WITH ADDITIONAL STORMS MOVING SOUTHEAST INTO THE REGION OVERNIGHT. DUE TO THE EXPECTED INSTABILITY IN THE ATMOSPHERE...SOME OF THE THUNDERSTORMS MAY BECOME SEVERE. THE MAIN CONCERN WILL BE DAMAGING THUNDERSTORM WINDS AND LARGE HAIL UP TO QUARTER SIZE. TORRENTIAL RAINS AND FREQUENT CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE STATIONARY FRONT WILL MOVE SOUTH OF THE TENNESSEE VALLEY MONDAY AFTERNOON. SCATTERED THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ACROSS THE CHATTANOOGA AREA DURING THE AFTERNOON. SOME OF THESE STORMS COULD PRODUCE STRONG DAMAGING WINDS AND LARGE HAIL. A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION FOR TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT...AND ACROSS THE SOUTHERN TENNESSEE VALLEY FOR MONDAY AFTERNOON. DH
The Knoxville radar (KMRX), 118 km away, was scanning. The volume nearest the first event began at 07:10 UTC.
1 hail. Local standard time, as filed.
Penny-size hail in Bristol.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515655.